Seminar Weekend – Washington D.C. Jan 5-6 2013

The 70’s Big Seminar Weekend on January 5th and 6th near Washington D.C. is a combination of a Lifting Seminar on Saturday and a Mobility and Programming Seminar on Sunday. The Lifting Seminar teaches, improves, and solidifies lifting mechanics and technique in the squat, press, deadlift, power clean, and some assistance exercises while the Mobility and Programming Seminar includes lecture and demonstration on various mobility techniques as well as lectures on programming fundamentals, programming strength, programming conditioning, how to combine strength and conditioning, programming for specific goals/competitions, and how to deal with set backs and injuries. The programming lectures essentially teach attendees “how to program”.

This is a unique weekend for three reasons: 1) it will be the last 70’s Big Seminar for a while, 2) it will be professionally filmed, and 3) there is a dedicated mobility portion on Sunday. I’ve already started prepping the material for the seminar; it will be the best one to date. The mobility portion will feature material that has not been taught on the site or in past seminars. Anybody who is unsure about attending should note that there will not be another seminar any time soon, so this is the chance to get hands on coaching, mobility work, and programming lectures. This seminar is appropriate for both coaches and trainees.

Attendees can attend one day or the other for $175, or attend the entire weekend for $300. To purchase, use the button below (please confirm your selection on the payment page):


Choose which days to attend:




Previous seminar attendees are eligible for a discount only when buying the full weekend (contact me with “SEMINAR” in the subject line for details).

Location:
The Saturday and Sunday locations will be at the same CrossFit gym. Though we aren’t lifting on Sunday, the mobility portion will require comfortable, athletic style clothing (no denim, but flannel is acceptable).
CrossFit Annandale
7861-B Heritage Drive
Annandale, VA 22003
703-628-9348

 

Saturday

The 70’s Big Lifting Seminar is designed to teach, improve, and solidify technique in barbell training in beginning or experienced lifters. After a short, basic lecture on lifting fundamentals, attendees will squat, press, deadlift, and power clean. At this point, we free style depending on what the group wants to go over but typically highlight RDLs, barbell rows, rack pulls, and other beneficial assistance movements. The practical sessions are designed to teach or improve lifting mechanics and efficiency.

[spoiler show=”Show Information” hide=”Hide Information”]

Price: $175 this day only

When: 5 January 2013

Start time: 9:00 AM

 

70’s Big Lifting Seminar Tentative Schedule

 

9:00 AM – Introduction and Fundamentals
Get to know the attendees and discuss the day’s topics and schedule. Lecture on strength training equipment (such as belts and shoes), warming up, breathing, basic bar-lifter mechanics, and optimal body positioning when lifting.
45 minutes

10:00 – Squat
Teaching and practicing the back squat. Low and high bar positions can be taught depending on the attendee.
90 minutes

11:30 – Deadlift
Teaching and practicing the conventional deadlift.
90 minutes

1:00 – Lunch
Quick lunch to prevent belligerent attitudes and ensure volatility.
60 minutes

2:00 – Press
Teaching and practicing the standing, overhead press.
60 minutes

3:00 – Power Clean
Teaching and learning the power clean.
60 minutes

At this point, we will go over some assistance exercises. This list is usually dependent on what the group wants and will be decided in the morning.
Note: Schedule is tentative. The squat may take longer or the press may not require a full hour. The ability of the attendees will determine the session lengths.

7:00 or 8:00 – Dinner
We will attack a local restaurant that has ample amounts of meat and ale. Discussions and brash attitude will occur.
Time and place currently unknown. Dinner not included in price of seminar admission.

[/spoiler]

Sunday

The 70’s Big Mobility and Programming Seminar begins with a dedicated mobility lecture and demonstration (attendees will participate). Attendees will learn about the purpose of ‘mobility’, types of mobility exercises and how to implement them, and how to diagnose and implement mobility in a training program. This portion will last two or three hours. Note: This is a new addition, hence the undefined scheduling.

Programming lectures will teach attendees how to program training to result in bigger, stronger, and more conditioned trainees, lifters, or athletes. Lectures will cover basic physiology of training, programming strength, programming conditioning, programming strength and conditioning together, and programming towards specific goals or competitions. These lecture topics are subject to condensation. Note: The addition of the mobility presentation at the beginning of the day will alter and change these lectures. 

[spoiler show=”Show Information” hide=”Hide Information”]

Price: $175 this day only
When: 6 January 2013
Start time: 9:00 AM

When the schedule is made it will be placed here

[/spoiler]

This site uses Akismet to reduce spam. Learn how your comment data is processed.